Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 180, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2017, 8:31 PM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 8:31 PM CDT (01:31 UTC)
- Expired
- Jul 5, 2017, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 82 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:45 PM CDT | TSTM WND DMG | Waverly, TN | 4 TREES DOWN IN WAVERLY |
| Jul 5, 8:58 PM CDT | TORNADO | 5 Nw Mcewen, TN | A WEAK EF0 TORNADO OCCURRED IN NORTHERN HUMPHREYS COUNTY. THE MAJORITY OF THE DAMAGE WAS CONFINED TO UPROOTED AND SNAPPED TREES. MINOR STRUCTURAL DAMAGE ALSO OCCURRED WHEN A SHED WAS OVERTURNED...TREES FELL ON A HOME...AND A DOOR WAS BLOWN OFF AN OUTBUILDING. |
| Jul 5, 8:59 PM CDT | TSTM WND DMG | 2 Nnw Mcewen, TN | TREE DOWN ON POWER LINES AND HOUSE NORTH OF MCEWEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
831 WUUS54 KOHX 060131 SVROHX TNC043-083-085-060215- /O.NEW.KOHX.SV.W.0180.170706T0131Z-170706T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 831 PM CDT WED JUL 5 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... West central Dickson County in Middle Tennessee... Eastern Houston County in Middle Tennessee... Northern Humphreys County in Middle Tennessee... * Until 915 PM CDT * At 830 PM CDT, a severe thunderstorm was located about 5 miles southwest of Waverly, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Waverly and McEwen. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3597 8786 3607 8796 3635 8763 3616 8743 TIME...MOT...LOC 0130Z 227DEG 30KT 3606 8782 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:39 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 5, 6:39 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 639 PM CDT Wed Jul 5 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Upper level low over MO today is expected to gradually weaken and move eastward, with the trough axis passing across Middle TN tomorrow night. Between now and then, expect scattered to numerous showers and thunderstorms across the region. With CAPEs in the 1000-2000 range, there have been a few strong storms today and expect marginal potential for strong/severe storms again Thursday with similar or somewhat greater CAPEs. With plenty of deep moisture and the approaching/passing trough, the chance for locally heavy rain will continue tonight through tomorrow night. Rain chances will end by early Friday morning as the trough passes east. Once the trough passes, it looks like Mid TN will be under weak northwest flow aloft for the foreseeable future...as we'll be between the large H5 ridge over the Four Corners and the large low over eastern Canada. This pattern will initially help dry things out on Friday...but also help send a weak cold front toward our region late Friday night and Saturday. So, after the brief break on Friday, scattered showers and storms will return to the forecast Friday night...with the focus shifting to the southern counties on Saturday as the front slowly moves through that area. Confidence in rain chances and timing decrease from Sunday through the rest of the forecast due to the northwest flow regime. Regardless, at least a slight chance seems appropriate each of those days. Max temps could nudge upward by the middle of next week as models suggest Four Corners ridge could expand eastward. && .AVIATION... 00Z TAF DISCUSSION. This forecast hinges largely on the timing tonight of the convective band that was over western Tennessee late this afternoon, and the degree of low clouds and fog that may develop late tonight and early Thursday. Timing of second convective event during the daylight hours on Thursday is difficult to determine at this point, and opted to just go with general MVFR ceilings after 14z at all Mid-State terminals. Prior to the arrival of convective band tonight, believe conditions will be mainly VFR (unless some patchy fog develops earlier than currently expected). There may also be a few isolated showers and thunderstorms that develop ahead of the band, but coverage is expected to be sufficiently limited not to bear mentioning in TAF text. Have gone with generally MVFR conditions after band of precip arrives, except for a possible period of IFR conditions, in BR, late tonight and early Thursday at CKV, CSV and MQY. Current forecast arrival times of band of precip are as follows: around 02Z at CKV, around 04z at BNA and MQY, and 08z at CSV. Of course, these times may need to be amended, depending of how things actually evolve overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Hurley AVIATION........19
Hazardous weather outlook, Jul 5, 5:01 AM CDT, 15 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Jul 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe storms today into tonight across Middle Tennessee. Scattered to numerous showers and thunderstorms are expected during the day on Wednesday, with another round of showers and storms Wednesday night. A few storms may be strong to severe with damaging winds, heavy rainfall, and localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a marginal risk for severe storms again on Thursday across Middle Tennessee. Scattered to numerous showers and thunderstorms are expected during the day on Thursday, and a few may be strong to severe with damaging winds, heavy rainfall, and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Shamburger
In the hours before
Special weather statement, Jul 5, 7:55 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
755 PM CDT WED JUL 5 2017
TNZ005-006-023>025-056-057-060145-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
755 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...SOUTHWESTERN
MONTGOMERY...SOUTHEASTERN STEWART...HOUSTON...PERRY...HUMPHREYS AND
WESTERN HICKMAN COUNTIES UNTIL 845 PM CDT...
At 750 PM CDT, Doppler radar was tracking a line of strong
thunderstorms crossing the Tennessee River, and nearing western
portions of Humphreys and Perry Counties. The line was moving east
at 35 to 40 mph.
Winds in excess of 40 mph will be possible with these storms...
which could blow down limbs and shallow rooted and infirm trees.
Locations impacted include...
Dickson, Waverly, Centerville, Linden, New Johnsonville, McEwen,
Burns, Tennessee Ridge, Lobelville, Vanleer, Cumberland City,
Slayden, Palmyra, and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Some spots could see between one and one
and half inches of rain in just an hour. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 3566 8802 3572 8804 3577 8798 3594 8793
3595 8801 3597 8802 3615 8792 3631 8796
3636 8799 3650 8744 3626 8731 3613 8731
3566 8755 3556 8800 3561 8804
TIME...MOT...LOC 0050Z 248DEG 52KT 3629 8814 3592 8804 3556 8838
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:55 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Perry | 50 min |
| Jul 5, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 42 min |
| Jul 5, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 32 min |
| Jul 5, 8:48 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 27 min |
| Jul 5, 9:04 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 41 min |
| Jul 5, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 36 min |
| Jul 5, 9:18 PM CDT | Special Weather Statement | OHX | Hickman, Lewis | 42 min |
| Jul 5, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Hickman, Williamson | 37 min |
| Jul 5, 9:47 PM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 43 min |
| Jul 6, 12:18 AM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Jul 6, 1:06 AM CDT | Areal Flood Advisory | OHX | Bedford, Marshall, Maury, Rutherford | 114 min |
| Jul 6, 7:01 AM CDT | Special Weather Statement | OHX | Wayne | 59 min |
| Jul 6, 7:56 AM CDT | Special Weather Statement | OHX | Lewis | 64 min |
| Jul 6, 8:44 AM CDT | Special Weather Statement | OHX | Maury | 31 min |
| Jul 6, 9:01 AM CDT | Special Weather Statement | OHX | Marshall | 29 min |
| Jul 6, 9:15 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jul 6, 9:28 AM CDT | Special Weather Statement | OHX | Coffee | 47 min |
| Jul 6, 10:06 AM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 6, 10:29 AM CDT | Special Weather Statement | OHX | Van Buren | 46 min |
| Jul 6, 4:12 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 48 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 39 min |
| Jul 6, 4:54 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Jul 6, 5:26 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 49 min |
| Jul 6, 5:29 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 46 min |
| Jul 6, 5:45 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 45 min |
| Jul 6, 6:13 PM CDT | Special Weather Statement | OHX | Putnam | 47 min |
| Jul 6, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.